Alert archive / Colorado / High Wind Watches in 2024
High Wind Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at May 6, 2024, 2:20 PM MDT for 12 counties in Colorado. It took effect at May 7, 2024, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 6, 2024, 2:20 PM MDT (20:20 UTC)
- In effect from
- May 7, 2024, 9:00 AM MDT
- Expired
- May 7, 2024, 2:36 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 128 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS75 KPUB 062020 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 220 PM MDT Mon May 6 2024 COZ086-070430- /O.NEW.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ /O.CON.KPUB.HW.W.0009.000000T0000Z-240506T2100Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet- Including the cities of Pueblo 220 PM MDT Mon May 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...For the High Wind Warning, west winds 35 to 40 mph with gusts up to 60 mph. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Pueblo County. * WHEN...For the High Wind Warning, until 3 PM MDT this afternoon. For the High Wind Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ087-088-070430- /O.NEW.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ /O.CON.KPUB.HW.W.0009.000000T0000Z-240506T2100Z/ Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Trinidad and Walsenburg 220 PM MDT Mon May 6 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...For the High Wind Warning, west winds 30 to 40 mph with gusts up to 55 mph. For the High Wind Watch, west winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Western Las Animas County Below 7500 Feet, and Upper Huerfano River Basin Below 7500 Feet. * WHEN...For the High Wind Warning, until 3 PM MDT this afternoon. For the High Wind Watch, from Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ069>075-077>080-083-070430- /O.NEW.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County- Including the cities of Poncha Pass, Cuchara, Westcliffe, Cotopaxi, La Jara, Sanford, Center, Howard, Stonewall, Rye, Coaldale, Swissvale, Monte Vista, Fort Garland, Canon City, Silver Cliff, San Luis, Weston, La Veta Pass, Texas Creek, Blanca, Blanca Peak, Spanish Peaks, Manassa, Penrose, Hillside, Alamosa, Del Norte, and Antonito 220 PM MDT Mon May 6 2024 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of central, south central, and southeast Colorado. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub PS
3 follow-up statements
743 WWUS75 KPUB 062047 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MDT Mon May 6 2024 COZ086>088-070500- /O.EXP.KPUB.HW.W.0009.000000T0000Z-240506T2100Z/ /O.CON.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Trinidad, Pueblo, and Walsenburg 247 PM MDT Mon May 6 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...HIGH WIND WARNING WILL EXPIRE AT 3 PM MDT THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Pueblo, Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ COZ084-085-070500- /O.NEW.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Peterson AFB, Black Forest, and Colorado Springs 247 PM MDT Mon May 6 2024 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...El Paso County. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ069>075-077>080-083-070500- /O.CON.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County- Including the cities of Texas Creek, Westcliffe, La Jara, Hillside, Howard, Cuchara, Penrose, Blanca, Spanish Peaks, Fort Garland, Sanford, Rye, Monte Vista, Antonito, Poncha Pass, Blanca Peak, Coaldale, Weston, Alamosa, Canon City, Manassa, Center, San Luis, Cotopaxi, Del Norte, Silver Cliff, Swissvale, La Veta Pass, and Stonewall 247 PM MDT Mon May 6 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central, south central, and southeast Colorado. * WHEN...From Tuesday morning through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub SR
367 WWUS75 KPUB 070405 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1005 PM MDT Mon May 6 2024 COZ084-085-071215- /O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Peterson AFB, Colorado Springs, and Black Forest 1005 PM MDT Mon May 6 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...El Paso. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ COZ069>075-077>080-083-086>088-071215- /O.CON.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Blanca, Weston, Antonito, Rye, Hillside, Coaldale, Pueblo, Alamosa, Spanish Peaks, Canon City, Cuchara, Trinidad, Fort Garland, Sanford, Poncha Pass, La Jara, Del Norte, Walsenburg, Westcliffe, La Veta Pass, Blanca Peak, Cotopaxi, Howard, San Luis, Silver Cliff, Penrose, Swissvale, Center, Texas Creek, Monte Vista, Stonewall, and Manassa 1005 PM MDT Mon May 6 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central, south central, and southeast Colorado. * WHEN...From 9 AM MDT Tuesday through Tuesday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub
652 WWUS75 KPUB 070836 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 236 AM MDT Tue May 7 2024 COZ069>075-077>080-083-086>088-071645- /O.UPG.KPUB.HW.A.0007.240507T1500Z-240508T0100Z/ /O.NEW.KPUB.HW.W.0010.240507T1500Z-240508T0100Z/ Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley-Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Western/Central Fremont County Below 8500 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Canon City Vicinity/Eastern Fremont County-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Del Norte, Walsenburg, Manassa, Coaldale, Howard, Cuchara, Rye, Pueblo, Silver Cliff, Monte Vista, La Veta Pass, Fort Garland, Swissvale, Antonito, Hillside, Blanca, Texas Creek, Center, Westcliffe, Penrose, Canon City, Sanford, La Jara, Trinidad, Poncha Pass, Cotopaxi, Weston, San Luis, Blanca Peak, Spanish Peaks, Alamosa, and Stonewall 236 AM MDT Tue May 7 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph across the San Luis Valley, Fremont County, and the southern I-25 corridor, with gusts to 75 mph over higher elevations of the Sangre de Cristos and the Wet Mountains. * WHERE...The San Luis Valley, The Sangre de Cristos, The Wet Mountains, Fremont, Pueblo, Huerfano, and western Las Animas counties. * WHEN...From 9 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds could down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ084-085-071645- /O.CON.KPUB.FZ.A.0001.240508T0600Z-240508T1400Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet-Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet- Including the cities of Colorado Springs, Black Forest, and Peterson AFB 236 AM MDT Tue May 7 2024 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 27 possible. * WHERE...El Paso. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at http://www.weather.gov/pub Ehr
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at May 6, 11:29 AM MDT, 2 hours 51 minutes earlier. Its key messages:
- Critical fire weather conditions are expected over parts of the region today, Tuesday, and again on Wednesday.
- Strong winds in the mountains will spread east over the southeastern Plains early this morning.
- Wind driven snow will end in the mountains later this morning.
- Strong winds will pick up again on Tuesday with blowing dust possible across the southeastern Plains, I-25 corridor, and valleys with blowing snow possible for the higher terrain.
- A disturbed pattern will be in place late this week into the weekend with scattered showers and thunderstorms possible along with high elevation snow.
Area forecast discussion, May 6, 11:29 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1129 AM MDT Mon May 6 2024 .KEY MESSAGES... - Critical fire weather conditions are expected over parts of the region today, Tuesday, and again on Wednesday. - Strong winds in the mountains will spread east over the southeastern Plains early this morning. - Wind driven snow will end in the mountains later this morning. - Strong winds will pick up again on Tuesday with blowing dust possible across the southeastern Plains, I-25 corridor, and valleys with blowing snow possible for the higher terrain. - A disturbed pattern will be in place late this week into the weekend with scattered showers and thunderstorms possible along with high elevation snow. && .SHORT TERM /THROUGH TUESDAY/... Issued at 415 AM MDT Mon May 6 2024 Currently... 10 mb 3 hr pressure rise was noted over the 4 corners while 4 mb pressure falls note over the plains. Front was likely somewhere in the San Luis Valley/Sangres at 3 AM and was pushing east. Winds have been quite squirrelly over the plains this morning with winds becoming quite gusty at times along the I-25 corridor and then decreasing wot light and variable. Farther east a strong steady southerly winds was noted. Lots of showers were noted over the higher terrain while dry conditions noted over the plains. A very sharp dryline was slowly progressing west over the eastern plains, with 50 dwpts over the far eastern counties and 20s and 30s west of the dryline. Today... Main concerns today will be strong winds (especially this morning) and fire weather conditions today. Strongest winds will appear to occur this AM, with the strongest winds along the plains/mtns interface, especially on the east slopes. These winds will gradually push out onto the plains as we get closer to sunrise this AM, and expect we will reach critical fire weather conditions where fuels are receptive by mid morning. Overall, it is going to be a windy day over the entire region, with winds slowly decreasing this afternoon. As of now, there are no high wind hilites for lower elevations of Pueblo and El Paso county, but I cannot rule out one or two high wind events occurring for a short duration as the front moves through over these areas. Although strong shear and instability is occurring out east early this AM, atmosphere will be too stable for convection to develop. Snow in the mtns along the divide should decrease as the morning progresses. Tonight... Winds will decrease significantly over the plains after sunset and will decrease over the mtns, but will still be gusty at times, especially at higher elevations. Any precip during the nighttime hours will be predominantly over the central mtns, especially north of Cottonwood Pass. Humidity recovery will be poor tonight over the plains, especially south of US50. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 415 AM MDT Mon May 6 2024 There is GFS/NAM/ECMWF agreement that the strong closed upper low will be centered near the MT/SD/ND tri-state border on Tuesday. This will put SE Colorado in a strong westerly mid-level flow well south of the feature. With 50kts winds at 700mb on Tuesday afternoon, would not be surprised to see some of this translate down to the surface. The San Luis Valley comes close to criteria for a High Wind Watch, with sustained winds of 30-40 mph and gusts to 40-50 mph, but have decided to hold off on this for now as it is marginal. Future forecast packages may need to issue High Wind products as confidence increases. 700mb flow and moisture also suggest that some upsloping snow showers will be possible for the Sawatch Range on Tuesday, with snow finally waning Tuesday night. Any accumulation will be light, generally less than an inch. Strong winds on Tuesday will make blowing snow possible for the higher terrain of the Sawatch Range and San Juans Mountains. Meanwhile, blowing dust will be possible for the San Luis Valley, I-25 corridor, and SE Plains. Given the strong winds on Tuesday coupled with RH values dropping into the teens in the San Luis Valley and portions of the SE Plains that are very dry, the Fire Weather Watch was upgraded to a Red Flag Warning. The upper low will weaken as it slides southeastward across South Dakota into Wednesday. This will allow for winds to decrease and for the forecast to dry out across the area Tuesday night into Wednesday. Winds should again on Wednesday be strong enough for fire weather conditions in similar areas, and thus a Fire Weather Watch was issued for the same areas except for Baca County where the winds may be just shy of hitting criteria for fire weather conditions. More uncertainty begins to enter the forecast Thursday into the weekend. There are GFS/ECMWF/Canadian ensemble differences in resolving an elongated mid-level trough extending from the northern Plains southwestward into the Rockies. The operational models are leaning toward an upper low closing off over Utah Thursday into Friday with a short wave passing northeast of the area. Regardless of how the trough evolves, it should lead to an unsettled pattern for the area late this week with the chance (30-40% probability) for showers and thunderstorms for the lower elevations and snow showers for the highest terrain Thursday into Friday. For the weekend, the forecast remains aligned with the National Blend of Models (NBM) with the chance of showers and thunderstorms for the lower elevations and snow showers above 9500 ft. For temperatures, highs will be near normal values on Tuesday, cooling to 5-10 degrees below normal Wednesday into Friday and then back closer to normal values for the weekend. /04-Woodrum/ && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1128 AM MDT Mon May 6 2024 VFR conditions are expected to prevail for all TAF sites (KALS, KCOS, and KPUB) throughout the forecast period. Winds will be synoptically influenced throughout the entire duration of the forecast. They will be very strong and gusty through the evening out of the west to northwest direction at all terminals, especially for KPUB, where wind gusts could potentially reach 55 kts on occasion through 21Z. These winds will decouple and weaken going into the late evening hours, but then return to being very strong and gusty shortly after sunrise tomorrow morning, towards the end of the forecast period. There could also be some areas of BLDU at KALS after 17Z and KPUB after 16Z, which may temporarily reduce VIS down to IFR criteria. -Stewey && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for COZ224-225- 232-233-237. Red Flag Warning from 9 AM to 10 PM MDT Tuesday for COZ224-225- 232-233-237. Fire Weather Watch from Wednesday morning through Wednesday evening for COZ224-225-232-233. High Wind Warning until noon MDT today for COZ072>075-078>085- 087-088. High Wind Warning until 3 PM MDT this afternoon for COZ086. && SHORT TERM...HODANISH LONG TERM...WOODRUM AVIATION...STEWARD
Hazardous weather outlook, May 6, 11:42 AM MDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1142 AM MDT Mon May 6 2024 COZ058>089-093>099-071745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1142 AM MDT Mon May 6 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Critical fire weather conditions will be possible over parts of the region, mainly south of Highway 50. Strong gusty winds and low humidity values will cause favorable conditions for extreme fire behavior if a fire were to start. Please do not burn today. Strong winds will occur across the region today, with the strongest winds of 40 to 70 mph possible. The strongest winds will occur through early afternoon along the mountains plains interface and over the southern I-25 corridor region. Snow will be possible over the central mountains through the afternoon. Additional accumulations of 1 to 3 inches will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong winds will continue across the region Tuesday and Wednesday. Some of these winds will reach up to 60 mph at times. Critical fire weather conditions will also be possible across a good part of the region. Late this week snow will be possible across the mountains with light to moderate accumulations possible. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. STEWARD/RODRIGUEZ
In the hours before
Local storm report, May 6, 8:20 AM MDT, 6 hours before
Preliminary Local Storm Report
National Weather Service Pueblo CO
820 AM MDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM Non-Tstm Wnd Gst 4 S Weston 37.07N 105.02W
05/06/2024 M89 MPH Las Animas CO AWOS
AWOS station 3CO4 4 S Weston.
&&Local storm report, May 6, 10:29 AM MDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1029 AM MDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM Non-Tstm Wnd Gst 5 ENE Blende 38.28N 104.50W
05/06/2024 M60 MPH Pueblo CO ASOS
&&Local storm report, May 6, 10:31 AM MDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1031 AM MDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM Non-Tstm Wnd Gst 8 S Fountain 38.57N 104.70W
05/06/2024 M61 MPH El Paso CO Mesonet
Mesonet station FW6605 Founatin.
&&Local storm report, May 6, 1:12 PM MDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
112 PM MDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Non-Tstm Wnd Gst 4 S Weston 37.07N 105.02W
05/06/2024 M67 MPH Las Animas CO AWOS
AWOS station 3CO4 4 S Weston.
&&Local storm report, May 6, 1:13 PM MDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
113 PM MDT Mon May 6 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM Non-Tstm Wnd Gst 2 NNE Florence 38.42N 105.10W
05/06/2024 M59 MPH Fremont CO AWOS
AWOS station K1V6 Fremont County Arpt.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:44 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, Huerfano, Las Animas and 4 more | 39 hr |
| May 6, 3:44 AM MDT | Red Flag Warning | PUB | Alamosa, Baca, Conejos, Costilla, Custer, Fremont and 6 more | 42 hr |
| May 6, 2:47 PM MDT | Freeze Watch | PUB | El Paso | 23 hr |
Nearby
High Wind Watches in Colorado, 2024Every high wind watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.